Alert archive / Kentucky / River Flood Warnings in 2016
River Flood Warning 6, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Feb 4, 2016, 11:32 AM CST for Henderson County, Union County, Kentucky. It took effect at Feb 7, 2016, 3:00 PM CST. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2016, 11:32 AM CST (17:32 UTC)
- In effect from
- Feb 7, 2016, 3:00 PM CST
- Expired
- Feb 10, 2016, 8:24 PM CST
- In force
- 3 days
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Henderson County, KY, Union County, KY
The radar
The Evansville,IN radar (KVWX), 59 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio River at Mount Vernon (MTVI3).
- Action stage
- 28 ft
- Minor stage
- 35 ft
- Moderate stage
- 45 ft
- Major stage
- 52 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Feb 4, 2:05 AM CST, 9 hours 27 minutes earlier.
Area forecast discussion, Feb 4, 2:05 AM CST, 9 hours 27 minutes before
AREA FORECAST DISCUSSION National Weather Service Paducah KY 205 AM CST THU FEB 4 2016 .SHORT TERM...(Today through Saturday night) Issued at 205 AM CST THU FEB 4 2016 Upper trof axis will move across the area today, with surface high pressure ridge moving across the region. Mainly looking at high pressure for the duration. Another mid level trof axis will move across the area Saturday. Expect an increase in clouds. NAM tries to bring light precip into west sections of the area. The other models do not. Will keep it dry for now. Temps will be a blend of MOS and existing numbers. Moderating temperatures after a chilly day today. .LONG TERM...(Sunday through Wednesday) Issued at 205 AM CST THU FEB 4 2016 Good synoptic agreement among forecast models and their ensembles results in higher than average confidence in the long term, though the specifics are somewhat less certain early next week. The long term begins with a weak upper level ridge centered over the forecast area on Sunday. Upper level energy forecast to come onshore in British Columbia Friday night is forecast to move across southern Canada before taking a southeast dive into the Upper Midwest by late Sunday. This will sharply amplify the upper level pattern across the lower 48 and result in the development of a deep low pressure system over the Great Lakes region early in the new week. For the Quad State Region, the first impact from this system will be an increase in sky cover on Sunday ahead of an approaching cold front. The initial cold front is forecast to pass through the region Sunday night, which will result in a chance of rain. As colder air wraps in behind the front and another frontal passage follows on Monday, precipitation is forecast to mix with snow late Sunday night and Monday before changing to all snow by Monday night and Tuesday. The GFS and Canadian are faster than the ECMWF with the post-frontal cold advection. So while the current forecast is more of a consensus blend, it would not be surprising to see forecast temperatures drop by a few degrees during the transition period. This would primarily impact the Monday forecast. At this time, the main impact from this system appears to be across southern Illinois, southwest Indiana, and western Kentucky. While precipitation is forecast to be relatively light, some minor snow accumulation certainly cannot be ruled out during this time, though it is currently too early to speculate on impacts. The upper low should be departing the region by Tuesday night and Wednesday, but continued cold northwest flow will likely stick around through the end of the extended forecast period. In fact, after highs in the lower to mid 50s on Sunday and perhaps as warm as the upper 30s to lower on Monday, highs Tuesday and Wednesday are only forecast to reach the upper 20s to lower 30s. Nighttime lows in the lower to mid 30s Sunday night should eventually bottom out in the teens by Tuesday night. && .AVIATION... Issued at 205 AM CST THU FEB 4 2016 Clouds 3-4k/ft along and north of the Ohio River and back up across the KSTL area will continue to move ESE through the early morning. Will have gradual decreasing clouds in the TAFs. NW winds up to 10 kts through the day will become light and variable tonight. && .PAH Watches/Warnings/Advisories... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
Hazardous weather outlook, Feb 4, 2:55 AM CST, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 255 AM CST THU FEB 4 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-051100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 255 AM CST THU FEB 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 11:32 AM CST | River Flood Warning | PAH | Crittenden, Union | 7 days |
Nearby
River Flood Warnings in Kentucky, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.